Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 356, NWS Mobile, AL

November 11, 1995Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 11, 1995, 6:28 AM CST for Greene County, Perry County, Mississippi. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Nov 11, 1995, 6:28 AM CST (12:28 UTC)
Expired
Nov 11, 1995, 7:15 AM CST
In force
47 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Greene County, MS, Perry County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
2.6
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 111227 RRA
SVRMOB
MSC041-111-111315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
628 AM CST SAT NOV 11 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST MISSISSIPPI
 
   ...GREENE COUNTY...PERRY COUNTY
 
AT 627 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS THAT WILL CONTINUE TO MOVE SOUTHEAST THROUGH PERRY
AND GREENE COUNTIES THROUGH 715 AM THIS MORNING. INDIVIDUAL STORMS ALONG
THE LINE WERE MOVING NORTHEAST AT 45 MPH. THIS WILL PLACE THE SOUTHERN
HALF OF BOTH GREENE AND PERRY COUNTIES AT THE HIGHEST RISK FOR WIND
GUSTS IN EXCESS OF 60 MPH THROUGH 715 AM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:43 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Nov 11, 2:43 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CST SAT NOV 11 1995

UPPER TROF CONTS EAST ACRS MIDSECTION OF COUNTRY BECOMING NEGATIVELY
TILTED IN THE PROCESS. BEST PARAMETERS FOR SVR ACRS FA ARE FROM JUST
BEFORE SR TO ABT NOON. ETA GRIDDED DATA HAS MOISTURE FLUX CONVERGENCE
JUST ABT CENTERED OVR L.A.(LWR ALABAMA) THIS ALSO IN AREA OF GREATEST
DIFFERENTIAL DIVERGENCE FOR THE EARLY MORNING PERIOD. ABSENCE OF ANY
COOLING AT 50H AND LACK OF A GOOD SE FLOW WILL PRECLUDE ANY SIG
OUTBREAK BUT SHUD SEE SQUALL LINE COME THRU JUST AHEAD OF FRONT.
FROPA SHUD BE BETWEEN FROM 11-15Z ACRS FA WITH MOB ABT 14Z AND PNS
15-16Z. CLEARING SHUD BE RAPID WITH FROPA AND SHUD EXPECT CLEAR SKIES
4 TO 5 HRS AFTER FROPA. NGM HAS FLIPFLOPPED FROM 24 HRS AGO AND IS
NOW WARMER THAN AVN FOR SAT NITES LOW. MID 30S STILL LOOKING GOOD FOR
MOB/PNS WITH NEAR FREEZING INLAND. TODAYS HIGH WILL BE THIS MORNING
BEFORE FROPA.(1)73/33/59/36 62 9000  (2)75/35/60/38 64 9000   DF

In the hours before

Special weather statement, Nov 11, 4:13 AM CST, 2 hours 15 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995

              ...TORNADO WATCH IN EFFECT THIS MORNING...

A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.

A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.

A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.

ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.

RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.

THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.

STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.
Special weather statement, Nov 11, 4:16 AM CST, 2 hours 12 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995

              ...TORNADO WATCH IN EFFECT THIS MORNING...

A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.

A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.

A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.

ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.

RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.

THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.

STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:12 AM CSTSevere Thunderstorm WarningMOBWayne63 min
Nov 11, 5:30 AM CSTSevere Thunderstorm WarningMOBGreene, Perry60 min
Nov 11, 6:50 AM CSTSevere Thunderstorm WarningMOBGeorge, Stone55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.